Got my Meds this morning


#1

Hi All

Finally got my medication today, my Neuro has put me on Madopar 50mg/12.5mg 3 times a day, so here is hoping. Ive got a few questions on it thou.

I have read about possible side effects, compulsive disorders, buying stuff, gambling etc etc. Has anyone had these sound effects. I ask as i was a big gambler around 6 years ago, went to GA and i have managed to mange my addiction. I hope these dont put me back, although i am more open now than i ever was.

Is it best to set times each day like 9am 3pm 9pm everyday? All my GP said was 3 times a day.

Has anyone seen positive results from these, as i have posted in newly diagnosed, my symptoms on movement is very limited, so should i see an improvement in that over time.

 

Thanks in advance

John


#2

 

hi John

I am on Madopar.

the 50/12.5 mg is a starting dose so it should be quite gentle for you, i take 50/12.5 x 3 4 times a day and i have no lasting side effects or compulsion too gamble/spend/or the other be naughty lol, the only side effect i have found if there is one may be nausea which will ease after a few days, you might notice this or not or if you need too step up your dose as time goes along.

you should see some improvement. but like anything in life its a marathon and not a sprint if you know what i mean, so the levels of your dose may need tinkering with by your neuro/gp for the best results.if not they can swap/interchange it with sinemet, with this illness we are all different.

As for times, i don't wake at the same time every day, but as a rule my times are x 4 .. 9am,~12pm,~4pm~,8pm.

 


#3

Thanks Sea Angler

As I say my main concern was the gambling, and it has been worrying me, but if i continue to be open and honest with my partner/friends i will be fine.

Yeah I know its a marathon, its been a long time to get the meds (13mths), so any improvement would make me start to look at things more positively.

 


#4

I think the compulsions are more associated with a group of drugs called Dopamine Agonists.

Once you are used to Madopar, try to avoid taking it near mealtimes because protein interferes with the absorption process.

Peter.


#5

Hi John glad you have started on some medication . Hope you start feeling better soon . As far as I'm aware it is mainly the DA's but you still need to keep an eye on the madopar . I am on a DA . I think it is daunting when we start taking the meds but we also need to feel better . Best wishes 


#6

Thanks All

Im hopeful and continuing to maintain positive. If i could just walk without the fear of tripping/falling i would see that as a big step for me. So here is hoping that this is the road to a better life for me. I know its a long road trip im on, and there may be a few stops along the way, but I will get to my destination in the end.


#7

Onwards and upwards John . I bought an exercise bike today  . Determined to get my right leg stronger . It is not as painful as it was but does still hurt and is weak . Have had a busy day today - had hydrotherapy this morning and took my dog out earlier . My walking seemed better  . Went on exercise bike and did quarter of a mile but that was enough for me for today so will get back on bike tomorrow . Exercise bike reduced from £300 to £150 then I used nectar points so just had to pay £30  . Great stuff ! 


#8
Can I ask, is it possible for Madopar to make your joints stiffer. I only ask because since I have been on them my hips seem to be getting stiffer and the movement is a lot less. It seems to be really bad if I have been sitting for a while or just awoke in the morning. Yes, I was always stiff but it seems to be worse now. I'm heading to the gym tomorrow to try and restart my personal programme, has anyone got any exercises they find helps release the stiffness

#9

 

Hi JOHN

on my first appointment with my pd nurse i asked a similar thing, as i awake bit stiff  in my feet/legs/arms in the mornings as i understand it or not being a layman her response was along the lines of madopar treatment stimulates the loss of dopamine or remaining dopamine and overnight there is a gap in that stimulation.

upping the dose or spread building stimulation, or a slow release madopar overnight might ease that stiffness. of course excercise is recommended i suppose it is much like using something that hasn't been used or has become redundant in our bodys.


#10

My husband takes a dispersible Madopar on waking, alongside his usual Sinemet.

It gets into his system in about 10 mins and this helps him to loosen up and get moving.

This is is also his rescue remedy when out and about and getting stuck or shuffly.

Worth trying?

GG

 


#11

Hi John,

I too take dispersible Madopar in the morning, it's really good, no side effects or urges, haven't taken the tablet form though so unfortunately I couldn't comment.

I agree with GG, def worth trying. 

Good luck x


#12
Dispersible Madopar is fast acting provided you take care with timing near food as explained above. It can be used ad hoc as a booster but the quick high can lead to quick drops as the effect drops away. The stiffness is probably relative to how much better you are when the Madopar is working and you're starting from a lower level after a break for sleep. Ahhh, sleep I had a dream about sleep t'other night, must have slept for at least an hour. Happy days. The best advice I was given by my specialist was to see the drugs as a tool for topping up whatever dopamine levels are left naturally. You can use a mix of fast medium and slow acting l-dopa or dopamine agonists to get your PD symptoms on track. Both types of meds can trigger compulsive behaviour so prime your family and friends to watch out for you. When a combo of drugs becomes less effective it's not that you've become resistant to them it's just that your PD has moved on. Try moving your timings of meds and take note of food and activity schedules to ensure you get the feeling good effect kicking in when you need it most. Keep active.

#13

Good advice , Kendo.

Just a note to say DA/OCD  side effects are found in 1 in 3 patients but Levadopa patients are much less affected....about 7 in 100.

GG


#14

Thanks All

Thats a week passed now and i have noticed no difference at all, yeah Im a bit stiffer in the morning but other than that no difference at all, Im back at the GP next week so will discuss with him and go from there.

I know its only a week, and I don't expect miracles but even the slightest change would give me a boost.

Thanks


#15
Just an update, been on madapor for 7 weeks now, was up from the 50/12.5 to the 100/25 aafter 2 weeks. So been on the 100 for 5 weeks. I have seen no change what's so ever to be honest. Should I have noticed a difference in anything?

#16

Hi John M, 

just asking how you are now? Is the madopar taken effect and you're feeling more mobile? 

I ask because my husband was diagnosed 3 weeks ago and put on 50/12.5 madopar 3 x a day, until I presume we go back in June, he has seen no effect yet and has also started to feel a lot stiffer and had to go to docs about his back they prescribed him anti inflammatories which have seemed to work, for now. The doc told him the drugs won't have an effect for at least a month. A

Did you get back in touch with your neuro after 2 weeks to get the dose upped or did they contact you? I feel about like they have left us to it but it may be a case of me being too impatient, I would just see him getting some quality of life back back as he has completely lost his confidence 

hope this message finds you well 

tara


#17
Hi I noticed no difference at all on the 50/12.5. I went back to my doctors and they up'd it to the 100/25, 3 times daily. But since last Friday that's been up'd again to 4 times daily. But I have to say I'm getting stiffer and stiffer by the day. I'm back at the docs tomorrow fir bloods but really need this addressed. I feel I'm getting worse on the madopar if I'm honest

#18

Hi John, 

In June the madopar was upped to 100/25 3x a day and still no change in his gait but again he feels better mentally, I've noticed though sometimes especially when he is cold, his symptoms are worse than they've ever been, his nurse says maybe he'll always walk with an abnormal gait but I wonder if there are other meds he could add to the madopar, she doesn't want to up it anymore as he is 51 and she says there would be no place to go in the future if we up them this early, his gait does affect his back so he has been referred for physio.

how are you doing now? Have you noticed a change since May? 

With thanks

Tara